MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804275-23
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported difficulty to advance the device appears to be related to operational context as resistance was reported with the difficult anatomy.A conclusive cause could not be determined for the reported balloon rupture; however, factors that may contribute to material ruptures include, but are not limited to, material damage, inflation technique, interactions with other devices, lesion calcification and tortuosity or insufficient preparation prior to use.In this case, it is possible the reported resistance with the difficult anatomy during advancement and positioning of the stent caused/contributed to the reported material rupture; however, based on the information provided and without the device to examine, this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed lesion in the left anterior descending (lad) artery with moderate calcification and moderate tortuosity.The 2.75x23mm xience skypoint stent delivery system (sds) was advanced to the target lesion with resistance due to the anatomy.The stent was attempted to be deployed; however, the delivery system balloon ruptured during the first inflation at 6 atmospheres (atm).The sds with the stent were able to be removed without issue.Additional dilatation was performed, followed by implantation of a 2.5x23mm xience skypoint stent.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24743180
Report Number2024168-2026-01294
Device Sequence Number12954811
Product Code NIQ
UDI-Device Identifier08717648233173
UDI-Public(01)08717648233173(17)280209(10)5021541
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804275-23
Device Catalogue Number1804275-23
Device Lot Number5021541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown